Hello, I have read numerous threads about Rigevidon and Microgynon and I have had issues with Rigevidon and have done some research between the 2 and studied some science papers (I have a science degree). I have been taking Rigevidon for 3 months for the first month and a half I was totally fine on it but about 2 weeks ago I started suffering with side effects, excess sweating, bloating, headaches, dizzy spells, nausea, anxiety, mood swings etc. I quickly worked out that this pill was causing all of this. My withdrawal bleed came and it was equally as painful as when I wasn't on the pill except I had much worse PMS. I have read all the threads and forums and decided to try Microgynon. I used Lloyds Pharmacy's Online Doctor told them about my symptoms they said they are aware of the issues surrounding Rigevidon and the petitions to get it removed and they confessed that not many women can tolerate it and they concluded the pill was causing all of these effects.
Today I went to pick up my Microgynon. I told the pharmacist I was previously on Rigevidon she looked at me in horror. When I got home I studied the ingredients list and THERE ARE DIFFERENCES. I then did some research of my own on the different ingredients. I thought people would be interested in my findings as so many have issues with this pill and so many are brushed off by being told they are exactly the same THEY ARE NOT!!! Below is what I found:-
Colloidal Anhydrous Silica (not in Microgynon) this mineral has safety concerns as due to the formation of its particles it can get passed the blood/brain barrier and affect the brain which would explain the numerous reports of strokes,migraines and blood clots. It is also commonly used in PESTICIDES!!!
Lactose Monohydrate 33MG (differs to Microgynon) this can cause bloating which is one of the things I have suffered with since taking this pill.
Copovidone (not in Microgynon) it can have an effect on serotonin levels and is mainly used in anxiety and anti depression treatments. It can cause heart palpitations, excess sweating, dizziness, fatigue, sleeplessness and a stuffy nose. (majoritiy of these I have experienced on Rigevidon).
Carmellose Sodium (not in Microgynon) is mainly used in eye drops and to treat eye problems. It can cause headaches, sore eyes, blurred vision and an optician would advise you to immediately stop taking it if you experience these things. I have read quite a few reports of people complaining of eyesight issues and headaches. I have suffered with bad headaches and I don't usually.
So ladies, the hormones may be exactly the same but the other constituents of the tablet are not and they have side effects too!! I haven't started taking Microgynon yet so I will keep you updated on how I get on with it. But if you have experienced any of these things when switching to Rigevidon it could be caused by these ingredients. Don't be palmed off if your GP is being particularly awkward about it you can easily purchase it from Lloyds Pharmacy its £10 for 3 months and very simple to do and you can be sure you stay on Microgynon.
I hope you find this information useful its a horrible pill that shouldn't be prescribed and THEY ARE NOT EXACTLY THE SAME!!! There is a reason so many people find a difference and that its cheaper.
This is a great insight. I personally have been taking Microgynon for about 3.5 months and have had very very few side effects. Hopefully you have a better experience with that one - apparently a lot of women tolerate it well.
Thank you for this! When I first starting taking the pill I took microgynon for 3 months, and then I was switched to levest because it is cheaper for the past roughly 2 years. Having recently moved house and changed doctors, I was changed to rigevidon, again because it is cheaper and the standard for the practise. I have only been taking it for 2 months, but for the entire two months I have been slowly falling apart, just heart palpitations, dizziness, mood swings etc. I just about convinced myself it wasn't just a bad couple of weeks and I might actually have anxiety, but then I saw all the threads about similar experiences after switching to Rigevidon. I never thought it could be the pill, because I thought they were the same thing just in different packaging, but I was starting to think it's maybe just something in the sugar coating or something and every time I tried to google it I could never find any papers or full ingredients lists, just website articles saying they are the same because of the two hormones. I just thought I was falling apart, and it was driving me crazy trying to figure out why, because before this I was so happy! I started a PhD in October, and in April I moved down to Oxford to join a new lab, where the science and expertise is amazing, and everything I try works first time,and everyone is friendly and helpful. It's also a beautiful area, and at the end of the summer my boyfriend of 3 years is going to move down and we'll get to move in together. Everything in my life is so perfect, and I was still falling apart and I couldn't figure out why. I know this is about Microgynon and not levest, but just knowing that there are differences between the brands makes me feel so much less crazy for suspecting it might be the pill. This also fits with my eyes have been more sore and dry lately, which I just put down to probably needing new glasses soon, but maybe it is this, and I can just switch back to Levest or something else and everything will be ok again, which is an amazing thought.
I am so grateful for this post and a dose of scientific insight to it. The doctors fobbed me off so many times with Rigevidon. And prior to being changed to it, I had successfully taken Microgynon 30 for 10 years. With no side effects! Then weird symptoms came after taking Rigevidon. I was struggling to find some scientific input into why this is the case. And was treated as if I was making eth up. Well, your post will help me immensely in persuading them to put me back on Microgynon 30. Thank you so much !!!
Also another thing I have found out is that 2nd generation pills such as Microgynon are much safer than 3rd gen pills such as Rigevidon which are much more likely to cause clots and all kinds of nasty things. Why doctors are prescribing it is beyond me. I also found a forum where one woman was rushed into hospital and in A&E they refuse to give Rigevidon out only Microgynon.
Know thread's gone quiet but wanted to add NHS now "script switching" people automatically from microgynon to rigevidon without notice - my doctor switched it back on request (though I didn't notice until after I'd left appointment) but tried telling me it was "identical" - grateful to OP for confirmation that this was not the case; seemed unlikely.
Had dreadful experiences previously (with the rightly maligned Yasmin) so not at all okay with medication being summarily changed.
(Also good to know I can buy over counter if it comes to it!)
Hi guys so I’ve been taking Microgynon for over 2 months at this point I was dreadful on Rigevidon. I have had none of these horrible symptoms at all on Microgynon. I went to my local walk in clinic to try and get it on the NHS she gave me the talk about them being indentical. I showed her different and she went silent then told me they don’t stock Microgynon anymore and can’t order it in specifically. Back to Lloyd’s Pharmacy to buy it then. Cheap and hassle free and guaranteed a pill that works.
I thought I would make a post on here to reassure girls who came to the student room for advice before starting hormonal contraception!
Of course, like any hormonal treatments, everybody responds differently and this is my personal experience.
Firstly, I got the implant which is progesterone only. It sounded great since it covers you from pregnancy for 3 years, you don't have to worry about taking a pill and works for 1/3 women, however, I was one of the unfortunate women who this didn't work for. I had constant bleeding and crazy mood swings which I had been fortunate to never have before. After 3 months of being on the implant, which is the minimum amount of time which they recommend you try the implant, I decided that I need to get it out. I tried taking the combined pill simultaneously to stop the bleeding but this only made me feel very poorly. However, for having the implant in for such a short period of time, they put up a fight in taking it out. It took 4 different appointments and 2 different doctors. Finally, I had it out and my moods went back to normal and I felt like myself again! After this, I realized how depressed I felt whilst on the implant.
Anyway, I gave it a month and then went back to the doctors to ask for the pill. Of course, I said that I doubt the mini pill will work for me since it is progesterone only, like the implant. The lady prescribed me rigevidon. I hid some research once I got the pill and looked on many forums where all I could see were negative reviews which made me very worried. I was hesitant to begin the pill but I did so anyway. I have almost finished my first pack which is not a very long time to judge side effects from, but so far I can say it has been amazing! I used to suffer from a few spots which have mainly disappeared, my moods have been fine and I haven't felt moody or down, maybe a little too chilled out at times. Overall, I can say that Rigevidon has worked for me and my friend has had no issues on it either. I plan to keep on using it and it may be the one for me. I hope this has reassured anyone who has been hesitant to start taking the pill. Sometimes it takes trial and error until you find the one for you.